Losartan/Hydrochlorothiazide 100/25 (Sandoz) recall

March 20, 2019

After notification of any recall, Express Scripts will continue processing new and refill prescriptions with product from non-recalled lots or manufacturers, if available.

On November 8th, 2018 the FDA announced that Sandoz is recalling a single lot of Losartan/Hydrochlorothiazide Tablets 100mg/25mg at the consumer level due to an impurity detected in the recalled products. To date, Sandoz Inc. has not received any reports of adverse events related to this lot. The Food and Drug Administration has stated that because Losartan/Hydrochlorothiazide is used to treat serious medical conditions, patients taking a recalled medication should continue taking their medicine until they have an alternative therapy or new supply.

What is being recalled?

What do I need to know?

  • Express Scripts has made attempts to contact all patients who were shipped an impacted order by phone, and will continue until all are impacted patients are reached.
  • Any orders shipped before 10/08/2018 were not impacted.
  • The Food and Drug Administration has stated that patients who have the recalled medicine should continue taking it until they have a new supply unless otherwise directed by their healthcare provider, as the risk of harm to the your health may be higher if the treatment is stopped immediately without any alternative treatment.
    • Please consult with your prescriber for guidance on continuing to take this medication or if you should obtain a new prescription for an alternative therapy.
    • If you and your prescriber decide you should continue to take the medication on hand, your next fill will be processed using medication that is not part of any existing recall.
    • If you choose to stay on this therapy but need to obtain a fresh supply and it is not time for your next refill, please call us at the toll free number on your prescription bottle to request an early refill. Your order will be filled with medication that is not part of any existing recall.

Why was this medication recalled?

  • This voluntary recall is being issued by Sandoz working with the FDA because an impurity, N-Nitrosodiethylamine (NDEA), was detected in the recalled lot.
  • Any suspected adverse events that may be related to the use of these products should be reported to your doctor. You can also report adverse events that may be related to this recall to FDA's Med Watch Program either online, by regular mail or by fax.
  • Online: https://www.accessdata.fda.gov/scripts/medwatch/index.cfm?action=reporting.home
  • Regular Mail: Use postage-paid, pre-addressed Form FDA 3500B available at: http://www.fda.gov/MedWatch/getforms.htm. Mail to the address on the pre-addressed form.
  • Fax: 1-800-332-0178 (toll free)

Last updated: March 13, 2020

The information on this site is not intended to take the place of your doctor or other healthcare professionals. It is a resource to help you make the best decisions and get the most from the medical services available to you. A licensed physician should be consulted for diagnosis and treatment of all medical conditions.